MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1-3/4"; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 1-3/4"; WIRE GUIDE CATHETER
Catalog Number AK-04020
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "our night shift pa on the intensivist team attempted to start an a- line with this radial artery kit.You can see the curve that happened at the tip of the catheter when she attempted to advance.She said that this was the second time this has happened to her in the recent month." a new catheter was placed in the opposite arm.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00463 and 9680794-2025-00455.
 
Event or Problem Description
It was reported "our night shift pa on the intensivist team attempted to start an a- line with this radial artery kit.You can see the curve that happened at the tip of the catheter when she attempted to advance.She said that this was the second time this has happened to her in the recent month." a new catheter was placed in the opposite arm.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00455.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The complaint of guide wire kinked was able to be confirmed by the photos.The photos show a catheterization device with the catheter partially advanced off the needle.The guide wire was deployed and kinked at the distal end.The catheter was also advanced over the guide wire and kinked.A complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 1-3/4"
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22143577
Report Number9680794-2025-00463
Device Sequence Number12820211
Product Code DQX
UDI-Device Identifier20801902121534
UDI-Public(01)20801902121534(11)240723(17)261031(10)33F24F0010(21)
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAK-04020
Device Lot Number33F24F0010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown